Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 25, 2015, 5:24 PM EDT for LaGrange County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 25, 2015, 6:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LaGrange County, IN
The radar
The Northern Indiana radar (KIWX), 42 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:25 PM EDT | TSTM WND DMG | 3 Ese Scott, IN | HEALTHY 4.5-6 INCH DIAMETER BRANCHES DOWN OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829
WUUS53 KIWX 252124
SVRIWX
INC087-252215-
/O.NEW.KIWX.SV.W.0063.150625T2124Z-150625T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
524 PM EDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAGRANGE COUNTY IN NORTHEASTERN INDIANA...
* UNTIL 615 PM EDT
* AT 524 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAGRANGE...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAGRANGE...WOLCOTTVILLE...HOWE...BRUSHY PRAIRIE...ADAMS LAKE...
OLIVER LAKE...WOODRUFF...ONTARIO AND PLATO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4164 8520 4163 8519 4153 8537 4153 8539
4170 8558 4175 8549
TIME...MOT...LOC 2124Z 309DEG 17KT 4170 8551
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
FISHER2 follow-up statements
150
WWUS53 KIWX 252141
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT THU JUN 25 2015
INC087-252215-
/O.CON.KIWX.SV.W.0063.000000T0000Z-150625T2215Z/
LAGRANGE IN-
541 PM EDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL LAGRANGE COUNTY...
AT 540 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAGRANGE...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 525 PM EDT...TRAINED SPOTTERS
REPORTED TREE LIMBS UP TO 6 INCHES IN DIAMETER DOWN WEST OF
HOWE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAGRANGE...WOLCOTTVILLE...BRUSHY PRAIRIE...ADAMS LAKE...OLIVER
LAKE...WOODRUFF...ONTARIO AND PLATO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4164 8520 4163 8519 4153 8537 4153 8539
4165 8552 4172 8543
TIME...MOT...LOC 2140Z 309DEG 17KT 4163 8540
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
FISHER634
WWUS53 KIWX 252207
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT THU JUN 25 2015
INC087-252215-
/O.EXP.KIWX.SV.W.0063.000000T0000Z-150625T2215Z/
LAGRANGE IN-
607 PM EDT THU JUN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAGRANGE COUNTY WILL
EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LAGRANGE
COUNTY UNTIL 630 PM EDT. ANY REPORTS OF TREE...POWER LINE OR
STRUCTURE DAMAGE ACROSS CENTRAL OR SOUTHEASTERN LAGRANGE COUNTY
WOULD BE APPRECIATED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTHERN INDIANA .
LAT...LON 4164 8520 4163 8519 4153 8537 4153 8539
4165 8552 4172 8543
TIME...MOT...LOC 2204Z 309DEG 17KT 4163 8540
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:23 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 25, 4:23 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 PM EDT THU JUN 25 2015
.SYNOPSIS...
ISSUED AT 422 PM EDT THU JUN 25 2015
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
MAINLY THIS EVENING ALONG A COLD FRONT MOVING ACROSS THE REGION.
EXPECT THESE SHOWERS TO DWINDLE OVERNIGHT. LOWS WILL BE IN THE 60S.
FRIDAY RAIN IS LIKELY...ESPECIALLY IN THE SOUTHERN PORTIONS OF THE
FORECAST AREA IN THE AFTERNOON. THUNDERSTORMS ARE ALSO
POSSIBLE. HIGHS WILL BE IN THE UPPER 60S AND LOW TO MID 70S.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 318 PM EDT THU JUN 25 2015
A FEW STORMS HAVE STARTED TO FORM ACROSS NORTHERN AREAS THIS
AFTERNOON AS CLEARING HAS ALLOWED ~500 J/KG OF MLCAPE TO DEVELOP
ACROSS THE FORECAST AREA. THIS WEAK INSTABILITY COUPLED WITH THE
FORCING OF THE SYNOPTIC FRONT DROPPING SOUTH ACROSS LAKE MICHIGAN
WILL INITIATE NUMEROUS STORMS THIS EVENING. STORMS SHOULD MOVE
FAIRLY QUICKLY WHICH WILL REDUCE THE FLASH FLOOD THREAT...BUT
GIVEN THE SATURATED GROUND ACROSS THE FLASH FLOOD WATCH AREA...AND
AREA RESERVOIRS ALREADY NEAR CAPACITY...WAS HESITANT TO CANCEL
THE WATCH. WITH PWAT VALUES NEAR THE 90TH PERCENTILE...THE
STRONGEST STORMS MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF 1 TO 2
INCHES PER HOUR.
AFTER MOSTLY DRY CONDITIONS TONIGHT...FOCUS IS ON THE SEASONABLY
STRONG LOW PRESSURE CENTER MOVING THROUGH THE OHIO RIVER VALLEY.
NORTH OF THE SURFACE LOW...OUR SEVERE WEATHER RISK IS LOW...BUT
HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY AS WE MOVE INTO THE
LONG TERM PERIOD. HIGHER RESOLUTION GUIDANCE IS FURTHER SOUTHEAST
WITH THE SURFACE LOW AND PRECIPITATION SHIELD...BUT LOWER RESOLUTION
GUIDANCE IS CONSISTENT WITH A FURTHER NW TRACK OF THE SURFACE LOW
AND BRINGS SEVERAL INCHES OF RAIN INTO OUR SE CWA. THIS WILL NEED TO
BE WATCHED CLOSELY FOR THE POTENTIAL FOR MORE FLOODING ALONG AND SE
OF US24.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 356 PM EDT THU JUN 25 2015
THE LONG ADVERTISED DEEPENING OF THE GREAT LAKES TROF IS UNDERWAY
AND WILL BE THE FOCUS FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS BEGINNING SATURDAY...WITH A BRIEF REPREIVE ON SUNDAY
BEFORE YET ANOTHER ROUND OF SHOWERS FORMS WITH A DEEPENING SURFACE
LOW ON SUNDAY NIGHT INTO MONDAY.
THE THREAT OF SEVERE WEATHER IS LOW WITH THESE SYTEMS...HOWEVER THE
THREAT OF HEAVY RAINFALL IS HIGH AND POTENTIAL FOR WIDESPREADY 0.50
TO 0.75 INCHES OF RAIN MONDAY AND TUESDAY. UNFORTUNATELY THE AXIS OF
HEAVIEST RAINFALL APPEARS TO BE ALONG OUR SOUTHERN BORDER OF THE
CWA...IN THE SAME LOCATION THAT CONTINUES TO BE AFFECTED BY HIGH
WATERS.
AS THESE SYSTEMS SHIFT EASTWARD...WINDS WILL INCREASE AS THE SURFACE
PRESSURE GRADIENT TIGHTENS AND WITH THE PROXIMITY OF THE MID LEVEL
VORTICIY ADVECTION CANNOT RULE OUT THE FORMATION OF COLD AIR
FUNNELS...ESPECIALLY IN THE EASTERN HALF OF THE COUNTY WARNING AREA.
IN THE CYCLONIC, NORTHWESTERLY FLOW...TEMPERATURES WILL REMAIN BELOW
NORMAL WITH HIGHS IN THE 70S AND LOWS IN THE UPPER 50S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 146 PM EDT THU JUN 25 2015
MORNING CLOUD COVER HAS BEGUN TO CLEAR WITH IMPROVING CEILINGS
THROUGH THE AFTERNOON. SCATTERED STORMS ARE EXPECTED THIS
AFTERNOON WITH BETTER CHANCES AT KFWA THAN KSBN. A COLD FRONT WILL
SLIDE SOUTHWARD DURING THE LATE EVENING AND SHIFT WINDS AROUND TO
NORTHERLY. DRIER CONDITIONS BEHIND THE FRONT SHOULD KEEP CIGS AND
VSBY VFR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR INZ013-015-020-
022>027-032>034.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...MCD
SHORT TERM...BENTLEY
LONG TERM...LEWIS
AVIATION...BENTLEY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jun 25, 4:37 AM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 AM EDT THU JUN 25 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-260845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 437 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING. BRIEF PERIODS OF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING THIS MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING IN ADVANCE OF A COLD FRONT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON...MAINLY ALONG AND SOUTH OF US ROUTE 24. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY ESPECIALLY ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON...MAINLY SOUTH OF US ROUTE 24. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES TODAY...ALONG WITH ANY OBSERVED FLOODING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-260845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 437 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY INTO SATURDAY EVENING. HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS ON LAKE MICHIGAN BEACHES SATURDAY AND SATURDAY EVENING. THERE WILL BE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE SUNDAY NIGHT THROUGH TUESDAY PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 25, 4:39 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT THU JUN 25 2015
INZ006-MIZ078-079-252100-
LAGRANGE-ST. JOSEPH-CASS-
439 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAGRANGE...
SOUTHWESTERN ST. JOSEPH AND EAST CENTRAL CASS COUNTIES...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS NEAR CONSTANTINE...OR 9
MILES SOUTHWEST OF THREE RIVERS...MOVING SOUTHEAST AT 20 MPH.
RAINFALL RATES OF UP TO AN INCH PER HOUR CAN BE EXPECTED WITH THIS
STORM...WHICH MAY CAUSE RAPID PONDING OF WATER IN LOW AREAS. IN
ADDITION...ISOLATED WIND GUSTS TO 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
STURGIS...CONSTANTINE...WHITE PIGEON...SCOTT...MOTTVILLE...
SHIPSHEWANA...HOWE...KLINGER LAKE...COREY LAKE...JONES AND CLEAR
LAKE.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 109 AND
125.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4176 8532 4161 8555 4170 8566 4176 8566
4176 8574 4185 8586 4196 8576
TIME...MOT...LOC 2036Z 307DEG 17KT 4184 8575
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:52 PM EDT | Areal Flood Advisory | IWX | LaPorte, Starke | 3 hr |
| Jun 25, 4:56 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 49 min |
| Jun 25, 5:51 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 39 min |
| Jun 25, 6:31 PM EDT | Special Weather Statement | IWX | DeKalb | 44 min |
| Jun 25, 7:04 PM EDT | Special Weather Statement | IWX | Allen | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.